Chemotherapy Induced Skin Toxicities and Review of Literature
Journal of Cancer and Tumor International,
Chemotherapeutic drugs have proven efficacy in the treatment of most of the cancers. Chemotherapy induced side effects are commonly seen in clinical oncology. Development of new chemotherapeutic drugs and various new protocols results in increase of many dermatological complications. Skin manifestations can be acute during drug administration, or may occur during the course of the drugs. Patterns of manifestations are characterized by spectrum of the inflammatory disease patterns. Reaction pattern is not specific for a particular drug. Alopecia, hyperpigmentation, extravasation, erythrodysesthesia, nail changes, radiation recall reactions and photosensitivity are the possible skin toxicities. These chemotherapy related skin toxicities affect the quality of life particularly in young female patients. Proper evaluation, early detection and management of such toxicities with counselling necessary before, during and after chemotherapy administrations in order to make suitable drug administration, improvement in quality of life and better clinical outcome.
- skin manifestations
- targeted therapies
How to Cite
Abstract View: 1177 times
PDF Download: 1417 times